Need some advice about Prozac

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined Feb 2003
Total Posts : 840
   Posted 6/23/2010 2:24 PM (GMT -6)   
Hi Everyone.  I had a hard time in my therapy session today and my therapist (who is also an APRN) wants me to get off Cymbalta and onto Prozac.  She gave me a prescription for 20 milligrams.  Usually, I fight her when changing or adding meds.  Today I just said fine and took the Rx.  She told me when I asked about side effects that I might have some loss of appetite.
Has anyone else had anything different for side effects?  Also, I would just end Cymbalta one day and start up the Prozac on the next day.  Should I be scared about this?
Thanks ahead,

getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 40406
   Posted 6/23/2010 2:34 PM (GMT -6)   
Hi Cassandra,

I don't want to scare you because everybody is different and we all have different side effects. But on prozac, I could look at food and gain weight. It was not a good medication for me where that was concerned. So I ended up on effexor. But this could be very different for you. I have heard that cymbalta is a hard drug to come off of, but being that you are going on prozac, it might not be. Have you asked your pharmacist about any of this? They usually have better answers than the doctors do.

I hope that the prozac works for you. My sister took it and lost weight. But that didn't happen for me.

Best wishes,

Hugs, Karen
  Moderator-Depression and fibromyalgia
fibromyalgia, Chronic fatigue, depression,allergies

Regular Member

Date Joined Oct 2007
Total Posts : 208
   Posted 6/23/2010 6:46 PM (GMT -6)   
Prozac is in a different class of antidepressants than Cymbalta, they work differently on serotonin and norepinephrine receptors. It is normal to be switched from one to the other. If you want more reassurance and want to know more about side effects, I'd ask your pharmacist. They know 100x more about meds than doctors!
Pentasa- 4 g q day; 1/08; Percocet
Remicade 1st infusion 7/24/08
Ultram ER 200mg; omeprazole 40mg; Xanax-ANXIETY; Effexor ER 150 mg
Hope this clears up soon, I want to start having babies!

Veteran Member

Date Joined Jul 2006
Total Posts : 1249
   Posted 6/23/2010 8:55 PM (GMT -6)   
Hi Cassie, I took prozac a number of years ago and so did my son. We both lost weight. In fact my son lost about 30 lbs. I remember not having much of an appetite. When I first took it I felt a bit shaky but I had xanax to counteract this.
But I think what the others have said is the best, do contact your pharmacist to get the best answer. And you may need to ask your dr. also why the sudden switch. That happened to me, switching meds from one to the other. I was on
Serzone which my dr. found out didn't mix with my cholesterol med so she immediately switched me to remeron which I am still on. I went from one to the other the next day with no problems. But I always like to play it safe and ask the dr. I'm sorry your therapy session did not go well. That happens sometimes.Will you see your therapist again soon?  Please know, Cass, I am here to help you as much as I can. We had such a good and helpful relationship in the past and I want to do whatever it is you may need. Please try to take good care of yourself. I will keep you in my prayers.
Many hugs,

Veteran Member

Date Joined Feb 2009
Total Posts : 686
   Posted 6/23/2010 9:37 PM (GMT -6)   
Prozac has been my wonder drug. I've been on it for about 19 years. It's great for my OCD, and helps so much with that. I was on Cymbalta for a few months, about 2yrs ago. I had bad withdrawls when I came off of it. Brain zaps, dizziness, shaking....that kind of thing. Cymbalta was not a good drug for me. I went on it because of my fibromyalgia, but it never helped with the pain at all.
DX fibromyalgia 2007, osteoarthritis, obsessive-compulsive disorder OCD, depression, anxiety, sleep apnea, hysterectomy.

fluoxetine (prozac), abilify, trazodone, lorazepam, nabumetone, hydrocodone, c-pap machine.

Elite Member

Date Joined Mar 2009
Total Posts : 18576
   Posted 6/23/2010 10:07 PM (GMT -6)   
would definately ween off cass. the guys have given you some excellent wisdom. take care, jamie.

Veteran Member

Date Joined Feb 2003
Total Posts : 840
   Posted 6/23/2010 11:20 PM (GMT -6)   
Thank you everybody for you feedback. It feels so good to come here and have other people understand. Calling the pharmacist sounds so logical -- I feel foolish because I should have thought of that on my own. However, I still wanted to know what others felt about this.

A special note to Aurora here: Thank you so much for all your support. I am sorry I haven't written you back yet to answer your questions. I've been busy with lots of paperwork from my 2 banks. Starting tomorrow afternoon for probably the next 2 weeks are going to be the most stressful that I have ever had. It's everything to do with my house and some final decisions will be made by other parties that I will no longer have a say in. If you guys wouldn't mind...I could use a lot of positive thoughts and/or prayers. To put it mildly, I'm really scared right now.

Karen and Jamiee: Thanks for always responding back and so quickly.

Myjoy and Jenngrl81: It's nice to meet you. Thank you for your help!

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 9:33 PM (GMT -6)
There are a total of 2,713,216 posts in 299,171 threads.
View Active Threads

Who's Online
This forum has 153746 registered members. Please welcome our newest member, dfwewerwe.
390 Guest(s), 11 Registered Member(s) are currently online.  Details
Alcie, Bololidat, Tagier, Artist Mark, ontheflipside, Bohemond, BillyBob@388, Serfr, genevieverusso, sam12, minnietoty

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer